Alert archive / Nevada / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 64, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Aug 22, 2022, 4:52 PM PDT for Lincoln County, Nevada. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2022, 4:52 PM PDT (23:52 UTC)
- Expired
- Aug 22, 2022, 5:30 PM PDT
- In force
- 38 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Hail
- 0.75 in
- Wind
- 70.0 mph
County Lincoln County, NV
The radar
The Cedar City radar (KICX), 168 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 11.9 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 361 J/kg
- Mixed-layer CIN
- -328 J/kg
- Mixed-layer LCL
- 2475 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
104
WUUS55 KVEF 222352
SVRVEF
NVC017-230030-
/O.NEW.KVEF.SV.W.0064.220822T2352Z-220823T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Las Vegas NV
452 PM PDT Mon Aug 22 2022
The National Weather Service in Las Vegas has issued a
* Severe Thunderstorm Warning for...
South central Lincoln County in south central Nevada...
* Until 530 PM PDT.
* At 450 PM PDT, a severe thunderstorm was located 23 miles southwest
of Cabin Pines Campground, or 27 miles east of Alamo, moving
south at 10 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Remote areas of Lincoln County including Kane Springs Road and Carp
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3733 11484 3740 11462 3705 11440 3691 11478
TIME...MOT...LOC 2350Z 335DEG 11KT 3721 11468
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
JA1 follow-up statement
697
WWUS55 KVEF 230027
SVSVEF
Severe Weather Statement
National Weather Service Las Vegas NV
527 PM PDT Mon Aug 22 2022
NVC017-230036-
/O.EXP.KVEF.SV.W.0064.000000T0000Z-220823T0030Z/
Lincoln NV-
527 PM PDT Mon Aug 22 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL LINCOLN COUNTY
WILL EXPIRE AT 530 PM PDT...
The storm which prompted the warning over Kane Springs Road has
weakened below severe limits, and no longer poses an immediate
threat to life or property. Therefore, the warning will be allowed
to expire.
LAT...LON 3733 11484 3740 11462 3705 11440 3691 11478
TIME...MOT...LOC 0026Z 335DEG 11KT 3711 11462
$$
JAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 2:52 PM PDT, 2 hours earlier.
Area forecast discussion, Aug 22, 2:52 PM PDT, 2 hours before
Area Forecast Discussion National Weather Service Las Vegas NV 252 PM PDT Mon Aug 22 2022 .SYNOPSIS...High pressure over the region will produce hotter temperatures through Tuesday. Monsoon moisture across southeast Nevada, far eastern California and northwest Arizona will generate isolated thunderstorms each day. Thunderstorm chances will increase and spread further west for the second half of the week. && .DISCUSSION...Through Sunday... While drier than recent days, there still remains enough moisture for afternoon thunderstorms across portions of the area. As of this afternoon, we are seeing a few thunderstorms across Lincoln county with isolated storms in the mountains of Clark and Mohave Counties. While we seem to have plenty of moisture and instability, subsidence due to a ridge of high pressure is making it difficult for storms to sustain themselves off the mountains. Much of the same is expected for Tuesday with above normal temperatures and isolated convection, mainly for the eastern half of the CWA. The eastern Pacific ridge that has brought the drying and warming early this week will weaken and recede westward by Wednesday, allowing for a return to south-southeasterly flow which will open us up to a renewed influx of moisture and the potential for shortwave troughs to move in from the east across Arizona. This will bring a brief return to near 1.5" precipitable water values as measured in Las Vegas. Expect more widespread thunderstorm activity over Mohave, Lincoln, Clark, and Eastern San Bernardino Counties Wednesday through Friday. A drying trend is expected into the weekend with a chance of mainly terrain-driven thunderstorms lingering through the weekend. .AVIATION...For Harry Reid...A few scattered thunderstorms are expected this afternoon and early evening, mainly over the higher terrain surrounding the valley. While the threat of a storm directly impacting the terminal is not zero, guidance continues to show storm activity remaining out of the Vegas valley and TS to VCTS has not been included in the TAF. However, gusty outflow winds originating from nearby storms could affect the field, with the best chances being between 22Z and 03Z. Any convection that dies develop should quickly dissipate this evening and light winds are forecast for the overnight period. Similar conditions can be expected on Tuesday with the threat of storms remaining mainly over the higher terrain. For the rest of southern Nevada, northwest Arizona and southeast California...Isolated convection is possible over the higher terrain of southern Nevada and western Arizona, mainly after 20Z. Areas that see convective development can expect gusty outflow winds, lightning, heavy rainfall, and CIGs lowering to around 10kft. Any storms that do develop should quickly dissipate after sunset. Away from convective activity winds will generally favor typical diurnal variations. KBIH may also see a west wind develop for a period this evening with a few gusts up to 15kts possible. Similar conditions are forecast for Tuesday with the threat of storms remaining mainly over the higher terrain. .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION...Berc AVIATION...Planz For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 5:00 PM PDT | Severe Thunderstorm Warning | VEF | Clark, Lincoln | 60 min |
| Aug 21, 5:56 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 64 min |
| Aug 21, 6:52 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 83 min |
Nearby
Severe Thunderstorm Warnings in Nevada, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.